Oklahoma, 2025Tornadoes and Hail in Oklahoma, April 2, 2025
April 2, 2025 · NWS TSA · 4 events in 3 counties and zones
Strong to severe thunderstorms developed over western Oklahoma during the early morning hours of the 2nd, along and ahead of a cold front moving into the area. Moderately strong instability combined with strong low-level and deep layer wind shear resulted in the strongest storms developing organized rotation.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $585,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong to severe thunderstorms developed over western Oklahoma during the early morning hours of the 2nd, along and ahead of a cold front moving into the area. Moderately strong instability combined with strong low-level and deep layer wind shear resulted in the strongest storms developing organized rotation. A couple tornadoes and large hail up to quarter size occurred with the strongest storms in northeastern Oklahoma.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Apr 2, 1:51 AM CST, 2 hours 22 minutes earlier. Its key messages:
- Updated at 251 AM CDT Wed Apr 2 2025
- Severe storm chances this morning into the afternoon.
- At least limited severe potentials continue Thursday and Friday, mainly across SE OK and W-Central AR.
- Rain chances continue through the weekend with heavy rain and flood potential increasing, especially across SE OK and W-Central AR.
Area forecast discussion, Apr 2, 1:51 AM CST, 2 hours 22 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
251 AM CDT Wed Apr 2 2025
...New SHORT TERM, LONG TERM...
.KEY MESSAGES...
Updated at 251 AM CDT Wed Apr 2 2025
- Severe storm chances this morning into the afternoon.
- At least limited severe potentials continue Thursday and
Friday, mainly across SE OK and W-Central AR.
- Rain chances continue through the weekend with heavy rain and
flood potential increasing, especially across SE OK and
W-Central AR.
&&
.SHORT TERM...
(Today)
Issued at 251 AM CDT Wed Apr 2 2025
Warm, moist air continues to advect northward into eastern
Oklahoma and western Arkansas this morning thanks in part to gusty
southerly winds noted across the region. The main concern in the
near term is thunderstorm chances, including severe potential,
evolving over the next few hours and lasting throughout the
morning hours. A cold front currently draped across northwest
Oklahoma will advance eastward throughout the morning and interact
with the warm, moist airmass in place with dewpoints in the mid to
upper 60s over most of the area. At the same time, an upper level
jet streak associated with a shortwave trough is currently
ejecting out into the Plains as noted in water vapor imagery. High
res guidance continues to indicate that storms will break out
along the dryline/cool front over the next hour or two over
central Oklahoma as this source of lift intersects the
aforementioned boundaries. These storms would then advance
eastward into eastern Oklahoma and near the Tulsa metro area
around rush hour this morning. Uncertainties still exist to the
extent and strength of these storms as a substantial capping
inversion is still in place over the region, though slowly eroding
as low level moisture increases. Storms may remain elevated in
nature which would limit the tornado risk substantially. Still,
steep mid level lapse rates and strong deep layer shear would
support large to very large hail with any discrete storm. If any
storm can become surface based, then the tornado threat would
increase as well. Storms will likely become more linear as they
advance eastward, with the severe threat being maintained as the
line advances into a still highly unstable, highly sheared
environment.
Storms should clear the forecast area by early to mid afternoon as
the front advances well into Arkansas by this time frame. Clearing
skies and warming temperatures will follow into the afternoon
across eastern Oklahoma with breezy westerly winds common through
the afternoon.
Bowlan
&&
.LONG TERM...
(Tonight through Tuesday)
Issued at 251 AM CDT Wed Apr 2 2025
Another round of showers and thunderstorms is expected to develop
overnight tonight into Thursday as a warm front lifts back north
of the Red River and another shortwave trough moves through the
southwesterly flow aloft. The highest severe chances will stay
confined to southeast Oklahoma and west central Arkansas, south of
the boundary, where large hail will once again be a primary
threat. More isolated thunderstorms and showers are expected north
of the boundary into northeast Oklahoma and northwest Arkansas
through Thursday afternoon.
The cutoff upper trough will begin slowly advancing eastward
through the latter part of the week and into the weekend, with
strong southwest flow aloft continuing over the region through at
least Saturday. The threat will transition to more of a heavy
rain and flooding threat as we move into the weekend, especially
across southeast Oklahoma and west central Arkansas. Several
rounds of showers and thunderstorms are expected from Friday
through Sunday morning, focused along the stalled frontal boundary
meandering over the region. Continued moist advection along and
south of the boundary will bring unseasonably high PWAT values
into the region for several days. Efficient, heavy rainfall is
expected near the boundary, where upwards of 6-8 inches of rain
could fall locally by the time all is said and done on Sunday.
FLooding, both flash flooding and mainstem river flooding, will
likely become a concern across a portion of the area. A FLood
Watch will likely be needed in coming shifts as guidance hones in
on the area most likely to see the heaviest rainfall.
The trough axis finally shifts east of the region during the day
Sunday, with notably colder temperatures and drier air filtering
in behind the cold front for the first part of next week. Low
temperatures both Monday and Tuesday morning could approach
freezing values across the northern half of the forecast area. The
forecast looks to dry out through at least the first half of next
week, with primarily northwest flow aloft keeping temperatures
slow to warm through the week.
Bowlan
&&
.AVIATION...
(06Z TAFS)
Issued at 1202 AM CDT Wed Apr 2 2025
MVFR ceilings will overspread the terminals for the remainder of
the night with strong LLWS area wide. Scattered to numerous
thunderstorms are expected to develop after 3 AM and move through
the E OK terminals by mid morning. NW AR terminals will be
impacted a few hours later as storms remain progressive with the
passing cold front. Gusty winds continue in wake of the cold front
with ceilings rising in to VFR levels. Winds diminish around
sunset.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 77 52 64 52 / 60 30 80 30
FSM 82 58 68 60 / 80 60 100 70
MLC 82 54 66 57 / 60 70 90 70
BVO 76 47 64 47 / 40 30 70 20
FYV 79 51 64 54 / 90 40 90 50
BYV 77 52 61 53 / 80 20 90 50
MKO 80 52 63 53 / 70 50 90 50
MIO 77 50 61 50 / 70 30 80 30
F10 79 51 63 53 / 60 50 90 60
HHW 79 58 71 61 / 80 80 90 90
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Wind Advisory until 10 AM CDT this morning for OKZ054>076.
AR...Wind Advisory until 10 AM CDT this morning for ARZ001-002-010-
011-019-020-029.
&&
SHORT TERM...04
LONG TERM....04
AVIATION...07Hazardous weather outlook, Apr 2, 2:30 AM CST, 1 hour 43 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
330 AM CDT Wed Apr 2 2025
ARZ001-002-010-011-019-020-029-OKZ049-053>076-022030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
330 AM CDT Wed Apr 2 2025
...SIGNIFICANT THREAT FOR SEVERE THUNDERSTORMS THIS MORNING...
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...Today and Tonight.
TORNADO.
RISK...Elevated.
AREA...Eastern Oklahoma.
ONSET...This Morning.
SEVERE THUNDERSTORM.
RISK...Significant.
AREA...Eastern Oklahoma and Northwest Arkansas.
ONSET...This Morning.
AREA AT GREATEST RISK...Northeast Oklahoma.
SIGNIFICANT WINDS.
RISK...Elevated.
AREA...Eastern Oklahoma and Northwest Arkansas.
ONSET...Ongoing.
DISCUSSION...
The cold front will continue east through the day today with
severe weather potential continuing along and ahead of the front
into western Arkansas this morning through the early afternoon.
Strong wind shear and instability will support the potential for
significant severe weather including large hail, damaging winds,
and a few tornadoes. The severe storm potential is expected to
shift east of the region by early to mid afternoon, however
additional storms are likely to develop near the Red River late
Wednesday night as the front lifts back northward. A few severe
storms will be possible during this time frame along with locally
heavy rainfall.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
THURSDAY...Severe Thunderstorm Potential...Heavy Rain Potential.
FRIDAY...Severe Thunderstorm Potential...Heavy Rain Potential.
SATURDAY...Thunderstorm Potential...High Wind Potential...Heavy Rain Potential.
SUNDAY...High Wind Potential.
MONDAY...No Hazards.
TUESDAY...No Hazards.
EXTENDED DISCUSSION...
The weather pattern remains favorable for multiple rounds of
heavy rain Thursday through Saturday especially from southeast
Oklahoma through northwest Arkansas. Expect both flash flooding
and main stem river flooding concerns to increase both Friday
and Saturday.
Rain chances will gradually end during the daytime Sunday, with
breezy northerly winds persisting through the afternoon.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
Severe weather and flooding impacts are likely to impact
parts of eastern Oklahoma and northwest Arkansas now through the
weekend. Multiple periods of response may be required.
weather.gov/tulsa contains additional information.
Tornado, Osage
- When
- April 2, 4:13 AM CST to 4:18 AM CST
- Where
- Osage County, 2.49 mi S of Pearsonia to 3.32 mi E of Pearsonia
- Rating
- EF1
- Path length
- 3.7 mi
- Path width
- 250 yd
- Property damage
- $10,000
- Reported by
- NWS Storm Survey
- Coordinates
- 36.764, -96.448
A tornado produced a Tornadic Debris Signature (TDS) from the KINX WSR-88D in an area of trees northwest of Pawhuska that was inaccessible by road. The tornado moved northeast and snapped multiple power poles west of County Road 4201. Any damage that occurred other than the power poles was inaccessible by road, and could therefore not be assessed. Much of the path details are estimates based on the radar TDS and aerial imagery. Based on the damage to the string of power poles, maximum estimated wind in the tornado was 90 to 100 mph.
Hail, Osage
- When
- April 2, 5:15 AM CST
- Where
- Osage County, 5.21 mi WSW of Skiatook Arpt
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 36.323, -96.108
Tornado, Tulsa
- When
- April 2, 5:37 AM CST to 5:44 AM CST
- Where
- Tulsa County, 2.15 mi E of Turley to 3.12 mi NW of Owasso Arpt
- Rating
- EF1
- Path length
- 7.6 mi
- Path width
- 600 yd
- Continued into
- Rogers, Ok (TSA)
- Property damage
- $500,000
- Reported by
- NWS Storm Survey
- Coordinates
- 36.255, -95.932
This is the first segment of a two-segment tornado. This tornado developed just west of Highway 75 and south of E 76th Street N, where large tree limbs were snapped. It moved east-northeast damaging several industrial buildings east of Highway 75, then moved northeast across a subdivision north of E 76th Street N, where numerous homes were damaged, trees were blown down, and power poles were snapped. The tornado then moved across several neighborhoods east of N Mingo Road and west of Highway 169, where numerous homes were damaged, trees were snapped or uprooted, and power poles were snapped. It then crossed into Rogers County near E 106th Street N. Based on this damage, maximum estimated wind in this segment of the tornado was 100 to 110 mph.
Tornado, Rogers
- When
- April 2, 5:44 AM CST to 5:47 AM CST
- Where
- Rogers County, 4.47 mi SSE of Collinsville to 4.99 mi SE of Collinsville
- Rating
- EF1
- Path length
- 3.1 mi
- Path width
- 400 yd
- Property damage
- $75,000
- Reported by
- NWS Storm Survey
- Coordinates
- 36.307, -95.812
This is the second segment of a two-segment tornado. The tornado crossed into Rogers County near E 106th Street N, where the roofs of homes were damaged and large tree limbs were snapped. The tornado dissipated north of Highway 20 and east of N 177th East Avenue, where an outbuilding was destroyed. Based on this damage, maximum estimated wind in this segment of the tornado was 90 to 100 mph.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Tennessee, April 2 to 3, 20259 deaths · 17 injured · $16 million · EF3 · 102 events
- Tornadoes and Flash Flooding in Kentucky, April 2 to 6, 20254 deaths · 3 injured · $30,000 · EF3 · 122 events
- Tornadoes and Hail in Arkansas, April 2 to 3, 20258 injured · $5.3 million · EF3 · 31 events
- Tornadoes and Flash Flooding in Mississippi, April 2 to 3, 20255 injured · $6.2 million · EF3 · 36 events
- Tornadoes and Flash Flooding in Arkansas, April 2 to 6, 20251 death · 6 injured · EF2 · 116 events
- Tornadoes and Flash Flooding in Indiana, April 2 to 3, 20251 injured · $8.4 million · EF2 · 71 events
- Tornadoes and Flash Flooding in Tennessee, April 2 to 9, 20251 injured · $2.5 million · EF1 · 168 events
- Tornadoes and Hail in Missouri, April 2, 2025$685,000 · EF3 · 6 events
- Tornadoes and Flash Flooding in Missouri, April 2 to 3, 2025$2.3 million · EF2 · 22 events
- Tornadoes and Flooding in Ohio, April 2 to 3, 20252 injured · $529,000 · EF2 · 19 events
- Tornadoes and Hail in Illinois, April 2, 20251 injured · $420,000 · EF2 · 14 events
- Tornadoes and Flash Flooding in Illinois, April 2, 2025EF2 · 78 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1257078, 1250002, 1257103, 1257105.